Alert archive / Ohio / Areal Flood Warnings in 2013
Areal Flood Warning 21, NWS Cleveland, OH
NWS Cleveland, OH issued this areal flood warning at Jul 9, 2013, 7:29 AM EDT for Ashland County, Richland County, Ohio. It was in force for 10 hr. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 9, 2013, 7:29 AM EDT (11:29 UTC)
- Expired
- Jul 9, 2013, 5:15 PM EDT
- In force
- 10 hr
- Issued by
- NWS Cleveland, OH
- Area
- Storm-based polygon
- Flood severity
- None
Counties Ashland County, OH, Richland County, OH
The radar
The Cleveland radar (KCLE), 85 km from the middle of the area, began a volume at 11:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 9, 8:00 AM EDT | HEAVY RAIN 0 | 2 N Mansfield, OH | 2.42 INCHES OF RAIN MEASURED OVERNIGHT BY AN AUTOMATED SENSOR AT MANSFIELD LAHM AIRPORT. |
| Jul 9, 11:20 AM EDT | FLOOD | Bellville, OH | MOST OF THE BUSINESSES NEAR THE CLEAR FORK HAVE EVACUATED DOWNTOWN. 6 HOMES FLOODED. STATE ROUTE 13 FLOODED AND CLOSED. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 00:00Z, 11.5 hours before the alert went out and 190 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1365 J/kg
- Mixed-layer CIN
- -4 J/kg
- Mixed-layer LCL
- 1013 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 64 m²/s²
- 0-3 km storm-relative helicity
- 116 m²/s²
- Significant tornado parameter
- 0.4
- Supercell composite
- 2.3
The text
As transmitted, in the capitals the NWS used until 2016.
420
WGUS41 KCLE 091129
FLWCLE
BULLETIN - EAS ACTIVATION REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE CLEVELAND OH
729 AM EDT TUE JUL 9 2013
OHC005-139-092115-
/O.NEW.KCLE.FA.W.0021.130709T1129Z-130709T2115Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
ASHLAND OH-RICHLAND OH-
729 AM EDT TUE JUL 9 2013
THE NATIONAL WEATHER SERVICE CLEVELAND HAS ISSUED A
* FLOOD WARNING FOR...
ASHLAND COUNTY...
RICHLAND COUNTY...
* UNTIL 515 PM EDT TUESDAY...
* AT 725 AM EDT WHILE HEAVY RAIN HAS MOVED OUT OF THE AREA...LOCAL
LAW ENFORCEMENT AGENTS REPORTED WIDESPREAD FLOODING OCCURRING WITH
NUMEROUS ROAD CLOSURES AND HIGH WATER IN THE AREA. IN ADDITION THE
BLACK FORK RIVER IN SHELBY WAS REPORTED OUT OF ITS BANKS IN TOWN AND
FLOODING WILL LIKELY OCCUR ALL ALONG THE RIVER IN RICHLAND COUNTY
DOWN TO LOUDONVILLE IN ASHLAND COUNTY. FLOODING IS ALSO LIKELY
ALONG THE MOHICAN RIVER.
* SOME LOCATIONS THAT MAY EXPERIENCE FLOODING INCLUDE SHELBY AND
LOUDONVILLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE ROAD COULD BE WASHED OUT. MOST FLOODING DEATHS OCCUR IN
AUTOMOBILES. TURN AROUND DONT DROWN!
&&
LAT...LON 4064 8262 4064 8265 4070 8262 4071 8273
4099 8272 4100 8244 4106 8243 4106 8218
4099 8217 4099 8213 4067 8212 4067 8222
4057 8222 4056 8225 4055 8262
$$
KING1 follow-up statement
237
WGUS81 KCLE 091555
FLSCLE
FLOOD STATEMENT
NATIONAL WEATHER SERVICE CLEVELAND OH
1155 AM EDT TUE JUL 9 2013
OHC005-139-092115-
/O.CON.KCLE.FA.W.0021.000000T0000Z-130709T2115Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
ASHLAND OH-RICHLAND OH-
1155 AM EDT TUE JUL 9 2013
...FLOOD WARNING REMAINS IN EFFECT FOR RICHLAND AND ASHLAND COUNTIES
UNTIL 515 PM EDT...
AT 1124 AM EDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED MAJOR
FLOODING ACROSS THE WARNED AREA. MAJOR FLOODING HAS BEEN REPORTED IN
MANSFIELD...BELLVILLE...AND SHELBY. DOPPLER RADAR ESTIMATED RAINFALL
AMOUNTS OF 2 TO 5 INCHES OF RAIN FELL OVER THE WARNED AREA. THE
RUNOFF FROM THIS HEAVY RAIN WILL CONTINUE TO LESSEN INTO EARLY
AFTERNOON. THE CLEAR AND BLACK FORK SHOULD CREST BEFORE 2 PM BUT
REMAIN FLOODED INTO LATER TONIGHT. THE FLOOD WATERS IN MANSFIELD
WILL CONTINUE TO RECEDE THROUGH THIS EVENING. THE MOHICAN RIVER AT
LOUDONVILLE WILL FLOOD THROUGH TONIGHT AS THE WATER UPSTREAM MOVES
INTO THE AREA. THE THREAT FOR ADDITIONAL RAIN TONIGHT AND WEDNESDAY
COULD EXTEND FLOODING EVEN LONGER SHOULD THE STORMS MOVE OVER THE
WARNED AREA. STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER UPDATES.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. TURN AROUND...DON'T DROWN!
&&
LAT...LON 4064 8262 4064 8265 4070 8262 4071 8273
4099 8272 4100 8244 4106 8243 4106 8218
4099 8217 4099 8213 4067 8212 4067 8222
4057 8222 4056 8225 4055 8262
$$
SJAMISONWhat forecasters said that day
The local office's own words before this areal flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this areal flood warning went out at Jul 9, 6:46 AM EDT, 43 minutes earlier.
Area forecast discussion, Jul 9, 6:46 AM EDT, 43 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CLEVELAND OH
646 AM EDT TUE JUL 9 2013
.SYNOPSIS...
THE WEATHER WILL REMAIN UNSETTLED ACROSS THE LOWER GREAT LAKES AND
OHIO VALLEY TODAY AND TONIGHT AHEAD OF A COLD FRONT THAT WILL MOVE
THROUGH THE AREA ON WEDNESDAY. THURSDAY AND FRIDAY HIGH PRESSURE
AND DRY STABLE AIR WILL BUILD IN.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
UPDATE...MADE ADJUSTMENT TO SKY GRIDS TODAY THROUGH THE NEXT
COUPLE DAYS. ALSO ADJUSTED POPS AND WX BASED ON CURRENT RADAR.
ORIGINAL...MADE ADJUSTMENT TO THE FLOOD WATCH TRIMMING THE
NORTHERN COUNTIES BUT EXTENDING IT A FEW HOURS INTO THE MORNING
FOR THE REMAINING SOUTHERN COUNTIES. RADAR SHOWS THE HEAVY RAIN
MOVING SLOWLY EAST HOWEVER MORE SHOWERS HAVE DEVELOPED ON THE WEST
SIDE OF THE MAIN CONVECTION ACROSS PORTIONS OF CRAWFORD/WYANDOT
AND MARION COUNTIES. RAIN STILL OCCURRING ACROSS THE CENTRAL
LAKESHORE BUT IS NOT INTENSE ENOUGH TO CAUSE FLOODING. FOR THE
MORNING EXPECT THE TREND IN PLACE TO SLOWLY CONTINUE WITH PRECIP
MOVING EAST/SOUTHEAST OF THE AREA AND DRIER AIR MOVING IN FROM THE
NORTHWEST. SHOULD EVENTUALLY SEE SOME SS TODAY HOWEVER HRRR DOES
SHOW SCATTERED CONVECTION REDEVELOPING IN THE MOIST UNSTABLE AIR
STILL IN PLACE ACROSS THE AREA LATER THIS AFTERNOON. BEST CHANCES
WOULD BE WEST/SWRN COUNTIES. WILL BRING CHANCE POPS BACK TO THE
SRN/SWRN COUNTIES WITH SLIGHT CHANCE POPS ON THE NORTH SIDE OF
THAT. HIGHS NEAR GUIDANCE.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH FRIDAY NIGHT/...
FOLLOWED MIX OF HPC/NAM AND SREF GUIDANCE FOR THE SHORT TERM. COLD
FRONT IS ON THE WAY FOR WEDNESDAY AND TONIGHT AHEAD OF THE FRONT MODELS
SHOWED A COUPLE SHORT WAVES MOVING ACROSS THE REGION. EXPECTING
SHOWERS/THUNDERSTORMS MOVING IN FROM THE WEST LATE EVENING OR
EARLY IN THE NIGHT AND PERSISTING THROUGH MUCH OF WEDNESDAY. WOULD
ANTICIPATE THE NEED FOR A FLOOD WATCH BUT GIVEN THE CURRENT
HEADLINE WILL WAIT FOR DAY SHIFT TO REEVALUATE. GIVEN HPC QPF
VALUES INCREASED MAV GUIDANCE POPS AGREEING MORE WITH THE SREF
CATEGORICAL GUIDANCE TONIGHT AND WEDNESDAY. THURSDAY AND FRIDAY
SUN AND DRY.
&&
.LONG TERM /SATURDAY THROUGH MONDAY/...
MODELS HAVE BEEN SLOWLY TRENDING TO A DRIER WEEKEND WITH THE CENTRAL
U.S. RIDGE TRYING TO NOSE INTO THE LOWER GREAT LAKES AND THE TROUGH
SHIFTING TO THE EAST COAST. THIS WILL PUT IS IN THE MIDDLE AND WILL
KEEP THE DRY WEEKEND FORECAST AND THE LOW PRECIP CHANCES FOR MONDAY
WITH AN INCREASE IN MOISTURE. WILL PUT TEMPS IN BETWEEN GFS AND
ECMWF GUIDANCE AS A COMPROMISE SEEMS BEST RIGHT NOW. THAT WILL GIVE
US SEASONABLE TEMPS FOR THE WEEKEND IN THE LOWER TO MID 80S.
&&
.AVIATION /12Z TUESDAY THROUGH SATURDAY/...
SCATTERED SHOWERS AND THUNDERSTORMS REMAIN FOR THE REMAINDER OF
THE NIGHT. IFR WITHIN THESE SHRA/TS. SOME AREAS OF MVFR AS WELL.
BIGGEST TASK IS WHETHER NON VFR CEILINGS OF VSBYS WILL DEVELOP IN
A MORE WIDESPREAD NATURE. LATEST SREF BRINGS IN MVFR AND SOME IFR
ACROSS SOUTHERN MI ACROSS ONTARIO AND INTO NW PA. HAVE LEANED THIS
WAY AND HAVE BROUGHT THE LOWEST CONDITIONS INTO TOLEDO. WITH
DOWNSLOPE FLOW DID NOT GO TOO LOW AT ERIE. EVEN THOUGH THERE IS
PLENTY OF LOW LEVEL MOISTURE...LIGHT WIND AND CURRENT CIGS SHOULD
PREVENT VSBY FROM GETTING TOO LOW. START MOST AT MVFR IN MID
MORNING...IMPROVING TO VFR. MOST OF THE SHOWERS LOOK TO BE OVER BY
AROUND 12Z...BUT AREA MAY GET NEW DEVELOPMENT AGAIN TOWARD YNG/CAK
LATE THIS AFTERNOON. UNSURE ABOUT FDY/MFD. AGAIN THIS IS FOCUSING
ON THE TIMES WITH THE BEST CHANCES...STILL COULD SEE A SHRA/TS AT
JUST ABOUT ANY TIME.
.OUTLOOK...NON-VFR EXPECTED IN SHOWERS AND THUNDERSTORMS THROUGH
WEDNESDAY NIGHT.
&&
.MARINE...
A RELATIVE LULL IN THE THUNDERSTORM CHANCES FOR TODAY. SOUTH-SW FLOW
WILL CONTINUE WITH A NEARLY STATIONARY BOUNDARY JUST NORTH OF THE
LAKE. LOW PRESSURE WILL TRACK ACROSS THE NORTHERN LAKES WEDNESDAY
AND TAKE A COLD FRONT ACROSS LAKE ERIE WITH ANOTHER ROUND OF
THUNDERSTORMS...SOME OF WHICH WILL BE ON THE STRONG SIDE. WINDS MAY
PICK UP ENOUGH TO NEED A SMALL CRAFT ADV WITH THIS SYSTEM. SOME CHOP
POSSIBLE WEDNESDAY AHEAD OF THE FRONT FOR THE EASTERN NEARSHORE WITH
SW FLOW ALONG THE LENGTH OF THE LAKE. BETTER CHANCES FOR SMALL CRAFT
ADV CONDITIONS IN THE NORTHWEST FLOW AFTER THE FRONT. THE WEATHER
SETTLES DOWN THURSDAY THROUGH SATURDAY WITH HIGH PRESSURE OVER THE
CENTRAL GREAT LAKES. WILL HAVE A NORTHERLY FLOW THAT WILL BECOME ENE
BY SATURDAY AS THE HIGH SHIFTS EAST...REMAINING NORTH OF LAKE ERIE.
&&
.CLE WATCHES/WARNINGS/ADVISORIES...
OH...FLASH FLOOD WATCH UNTIL 9 AM EDT THIS MORNING FOR OHZ027>030-
036-037-047.
PA...NONE.
MARINE...NONE.
&&
SYNOPSIS...TK
NEAR TERM...TK
SHORT TERM...TK/KOSARIK
LONG TERM...OUDEMAN
AVIATION...OUDEMAN
MARINE...OUDEMANHazardous weather outlook, Jul 9, 6:09 AM EDT, 1 hour 20 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CLEVELAND OH 609 AM EDT TUE JUL 9 2013 OHZ003-006>014-017>023-031>033-038-089-PAZ001>003-101015- LUCAS-WOOD-OTTAWA-SANDUSKY-ERIE OH-LORAIN-CUYAHOGA-LAKE-GEAUGA- ASHTABULA INLAND-HANCOCK-SENECA-HURON-MEDINA-SUMMIT-PORTAGE-TRUMBULL- WAYNE-STARK-MAHONING-HOLMES-ASHTABULA LAKESHORE-NORTHERN ERIE- SOUTHERN ERIE-CRAWFORD PA- 609 AM EDT TUE JUL 9 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL OHIO...NORTHEAST OHIO...NORTHWEST OHIO AND NORTHWEST PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THUNDERSTORMS WILL DEVELOP ACROSS THE AREA WEDNESDAY ALONG AND AHEAD OF A COLD FRONT. THERE IS A SLIGHT CHANCE THAT SOME OF THESE STORMS COULD BECOME SEVERE. DAMAGING WIND AND HAIL WILL BE THE PRIMARY THREAT. IN ADDITION...SOME STORMS WILL CONTAIN HEAVY RAINFALL MAKING FLOODING A POSSIBILITY...ESPECIALLY IN AREAS THAT HAVE ALREADY SEEN HEAVY RAIN OVER THE PAST FEW DAYS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. OHZ027>030-036-037-047-101015- WYANDOT-CRAWFORD-RICHLAND-ASHLAND-MARION-MORROW-KNOX- 609 AM EDT TUE JUL 9 2013 ...FLASH FLOOD WATCH IN EFFECT UNTIL 9 AM EDT THIS MORNING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL OHIO AND NORTHWEST OHIO. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLASH FLOOD WATCH. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THUNDERSTORMS WILL DEVELOP ACROSS THE AREA WEDNESDAY ALONG AND AHEAD OF A COLD FRONT. THERE IS A SLIGHT CHANCE THAT SOME OF THESE STORMS COULD BECOME SEVERE. DAMAGING WIND AND HAIL WILL BE THE PRIMARY THREAT. IN ADDITION...SOME STORMS WILL CONTAIN HEAVY RAINFALL MAKING FLOODING A POSSIBILITY...ESPECIALLY IN AREAS THAT HAVE ALREADY SEEN HEAVY RAIN OVER THE PAST FEW DAYS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. LEZ061-142>149-162>169-101015- LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY- MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH- THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH- AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-GENEVA- ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY- LAKE ERIE OPEN WATERS FROM MAUMEE BAY TO RENO BEACH- LAKE ERIE OPEN WATERS FROM RENO BEACH TO THE ISLANDS- LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION- LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT- LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK- LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE- LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT- LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY- 609 AM EDT TUE JUL 9 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
The office that day
Everything else NWS Cleveland, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 8, 8:45 PM EDT | Areal Flood Advisory | CLE | Ashland, Richland | 3 hr |
| Jul 8, 9:07 PM EDT | Tornado Warning | CLE | Seneca | 23 min |
| Jul 8, 9:24 PM EDT | Areal Flood Advisory | CLE | Cuyahoga, Geauga, Lake | 4 hr |
| Jul 8, 9:47 PM EDT | Areal Flood Warning | CLE | Ashland, Holmes, Knox, Richland | 6 hr |
| Jul 8, 10:08 PM EDT | River Flood Warning | CLE | Marion | 71 hr |
| Jul 8, 10:33 PM EDT | River Flood Warning | CLE | Marion | 6 days |
| Jul 8, 11:00 PM EDT | Areal Flood Warning | CLE | Crawford, Hancock, Knox, Marion, Morrow, Richland and 3 more | 8 hr |
| Jul 8, 11:33 PM EDT | Areal Flood Warning | CLE | Ashland, Richland | 8 hr |
| Jul 8, 11:55 PM EDT | River Flood Warning | CLE | Lake | 2 hr |
| Jul 9, 3:32 AM EDT | Areal Flood Warning | CLE | Ashland, Holmes, Knox, Richland | 6 hr |
| Jul 9, 6:20 AM EDT | River Flood Warning | CLE | Erie, Huron | 13 hr |
| Jul 9, 6:59 AM EDT | Areal Flood Warning | CLE | Crawford, Hancock, Knox, Marion, Morrow, Wyandot | 18 hr |
| Jul 9, 9:24 AM EDT | Areal Flood Warning | CLE | Holmes | 8 hr |
| Jul 9, 10:06 AM EDT | River Flood Warning | CLE | Seneca | 5 days |
| Jul 9, 12:14 PM EDT | Flash Flood Watch | CLE | Ashland, Ashtabula, Crawford, Cuyahoga, Erie, Geauga and 22 more | 32 hr |
| Jul 9, 5:21 PM EDT | Flash Flood Warning | CLE | Ashland, Knox, Morrow, Richland | 12 hr |
| Jul 9, 5:31 PM EDT | Special Marine Warning | CLE | 89 min | |
| Jul 9, 5:50 PM EDT | Severe Thunderstorm Warning | CLE | Wayne | 55 min |
| Jul 9, 6:06 PM EDT | Severe Thunderstorm Warning | CLE | Cuyahoga, Lorain, Medina | 54 min |
| Jul 9, 6:13 PM EDT | Special Marine Warning | CLE | 2 hr | |
| Jul 9, 6:20 PM EDT | Severe Thunderstorm Warning | CLE | Summit | 55 min |
| Jul 9, 6:46 PM EDT | Flash Flood Warning | CLE | Cuyahoga | 4 hr |
| Jul 9, 6:54 PM EDT | Flash Flood Warning | CLE | Ashland, Crawford, Richland | 10 hr |
| Jul 9, 7:26 PM EDT | Severe Thunderstorm Warning | CLE | Geauga, Portage | 49 min |
| Jul 9, 7:41 PM EDT | Severe Thunderstorm Warning | CLE | Trumbull | 64 min |
| Jul 9, 7:54 PM EDT | Flash Flood Warning | CLE | Marion, Morrow, Wyandot | 9 hr |
Nearby
Areal Flood Warnings in Ohio, 2013Every areal flood warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.